Could I be having a miscarriage after having a tubal ligation over 2 years ago?
Patient :Ok im hoping im chose the right category and sorry if this is gross just wanna be as thorough as possible. Ok I had a tubal ligation in november 2011(fallope ring) I was 22 yrs old and have 4 kids. My periods have been crazy since then but have started getting predictable in the last 6 mos.well this month Ive been having pregnancy symptoms nausea heartburn sore breast moody tired etc. I was 4 days late on my menstrual then last night I started bleeding lightly but very bright red. Then today at noon I changed my tampon and by noon I was rushing to the bathroom cause I could feel the blood. I took the tampon out and it was covered in clots I continued to wipe myself and find more and more clots and bright red slimy blood. I continued this for 10 minutes til I was cleaned up. Since then I have only changed my pad once and it is now midnight. Im not bleeding very heavy but it is still very bright red. Could I have miscarried or what happened?
Symptoms: Severe cramping, headache, severe heartburn, nausea
It is highly improbable that the passage of clots, and nausea,mood changes etc. that you are experiencing are due to a miscarriage. Failure rates after a tubal ligation surgery are less than 1 in 100. Nevertheless failure is a possibility and can only be ruled out by taking a pregnancy test. I would advice that you take a pregnancy test just to be sure, although the chances that it is positive are very rare.
Abnormal pattern of periods after a tubal ligation surgery have been reported but research has shown that it is mostly due to other concomitant factors. If your periods continue to get delayed, infrequent, heavy with passage of clots and lasting longer than 7 days then I suggest that you see a gynecologist for further investigations into other possible causes.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.